Posted by liliths on January 10, 2007, at 13:25:03
In reply to Focalin XR (LONG) » liliths, posted by mell on January 10, 2007, at 12:33:24
Thank you so much for your response and for taking the time to read up on my woes... particularly in light of your own.
I also hope I am not too disjointed as I feel like my writing's all over the place at the moment. I haven't been able to accomplish anything today - just one more lost day in a terrible string of them and I suspect that makes me more prone to writing a LOT once someone actually communicates with me.
currently ALL I do is sit and rock - wait AND dread for the damn hearing to take place and have it over with! It's next week and I grow more anxious by the day. I also have to travel a few hundred miles to get there.
I agree about liking the focalin with klonopin and it looks like our ratios are pretty similar - I'm just on a higher dosage :)
if the wellbutrin helped, you might consider trying it again by taking additional magnesium in the morning. It really helps medication induced constipation for me. And I understand your going off your meds. I'm sure at the time, it made sense and it's easy to look back. Considering the circumstances, I might have done the same thing. Not having access to your pdoc must have been difficult
My own therapist has been spending most of his time in LA since Katrina and it's taken his practice into a whole new arena. I'm thrilled for him and so pleased he's been able to help but have missed having the support. On the other hand, there is that part of me that feels things 'sometimes' (only sometimes - other things I simply cannot fathom - like Katrina or my current situation) happen for a reason and that being on my own may be one of them. Yes, I have fallen apart but I probably would have with him around anyway. It was he who had offered me the possible lead to working with Katrina survivors once I was licensed and LA has good reciprocity laws with florida (where I live) No one expected the state to do this to me and I'm sorry I haven't been able to be of any help during this crisis. It has been frustrating beyond belief and it has also taken me so far away from my endeavors, I'm not sure I'll be able to practice, regardless of the outcome of my hearing.
Like you I have a terrible fear of weight gain side effects. And as I've tried so many AD's over the years, I've discovered that too often the side effects out weigh any possible good the drug might do. I'm at a loss right now. My own pdoc (as you read) wents nuts when my situation challenged his right to subscribe what he wants for me. In some twisted way, he seems to have blamed me (depsite the fact that it was HE who told me not to worry when I was filling out my paperwork - he said "they're not allowed to discriminate against you for being on medication" and boy was he wrong about that!!) and his subsequent letter is a reckless and mis-informed rant that actually will endanger my case, if it comes to light, rather than help. It has also caused me to lose a tremendous amount of respect for him. I can 'challenge' his report, if necessary but all that does is discredit him... it won't undo the damage his acting out might cause me.
at any rate, I'm going to need to find another pdoc as I certainly don't want to continue working with this guy. And that's just more stress thatn I can deal with right now
I do apologize for this rambling.. I guess I'm in worse shape today than I even realized.
I hold you in my heart as well and hope that everything continues to improve for you. :)
> Thanks for your responses to my post on both threads. I'll respond to both here in one post to make it easier. Sorry if this seems disjointed at all, but I want to be sure to cover everything. :-)
> Katrina has been a challenge. I am so glad that my pdoc came back after the storm. Lots of doctors have moved away. I'm doing the best I can, and so far I think things are going as well as can be expected. I got off (took myself off) all my meds for awhile the storm, but in retrospect, that probably wasn't the smartest idea I ever had. I have had spikes in my depression lately that have been very situational in nature, related to living here in a post-Katrina world.
> I read the threads you mentioned regarding the extreme difficulties you've been facing. I hope that things take turns for the better soon. That is alot of stress to be dealing with. I will keep you in my thoughts & try to send good energy your way.
> I'm currently taking 1/2mg Klonopin and 20mg FXR in the morning. I like taking those together. I think they work well together. In the early evening I take another 1/2mg Klonopin (or even just half of that amount if I'm not feeling anxious or wired). My doctor gives me lots of leeway to decide how to regulate my Klonopin dosage. I also take a calcium/magnesium supplement in the evening.
> My diagnoses are BPII & ADD. Technically its BPII that she puts on the paperwork, but I have lots of ADD syptoms, ever since childhood. I responded good to Adderall, but had SE trouble - It made me dizzy. That's the only other ADD med I've tried. I have been on several AD's & other meds, but none right now. I have been on Lamictal on & off. It's a good med for me, but I feel so bloated on it that I can't make myself stick with it. Weight gain is my worst fear with meds. I was on Wellbutrin for awhile, but had very awful constipation with that. Though it was a beneficial med from what I remember.
> Your letter was of great help. I so appreciate your taking the time to write.